zbMATH — the first resource for mathematics

Distribution of periodic orbits of symbolic and axiom A flows. (English) Zbl 0637.58013
Let A be an \(n\times n\) 0-1 matrix. For given matrix A, \(\Sigma_{\hat A}\) denotes the set of all doubly infinite sequences and \(C(\Sigma_ A)\) the space of continuous complex-valued functions on \(\Sigma_ A\). For \(f\in C(\Sigma_{\hat A})\) let \((\Sigma^ f_{\hat A},\sigma^ f)\) denote the symbolic flow, defined on the suspension space \(\Sigma^ f_ A\) by usual manner. Let G be a bounded Borel measurable real-valued function on \(\Sigma^ f_ A\). Periodic orbits of \((\Sigma^ f_ A,\sigma^ f)\) are denoted by \(\tau\), \(\tau\) (G) denotes the integral of G, with respect to time, over one period for \(\tau\). Thus \(\tau\) (1) is the period of \(\tau\), and \(\tau\) (G)/\(\tau\) (1) is the mean value of G over \(\tau\). Define measure \(Q^ f\) on \({\mathbb{R}}^+\) by \(Q^ f(I)=\#\{\tau: \tau (1)\in I\}\). The main results of this paper concern the asymptotic behavior of this measure, when the flow is weakly mixing. Also further analogous measures are constructed and investigated.
Reviewer: A.Klíč

37A99 Ergodic theory
37D15 Morse-Smale systems
28D99 Measure-theoretic ergodic theory
Full Text: DOI
[1] Abramov, L.M, On the entropy of flows, Dokl. akad. nauk. SSSR, 128, 5, 873-876, (1959) · Zbl 0094.10002
[2] Bowen, R, Periodic orbits for hyperbolic flows, Amer. J. math., 94, 1-30, (1972) · Zbl 0254.58005
[3] Bowen, R, The equidistribution of closed geodesics, Amer. J. math., 94, 413-423, (1972) · Zbl 0249.53033
[4] Bowen, R, Symbolic dynamics for hyperbolic flows, Amer. J. math., 95, 429-450, (1973) · Zbl 0282.58009
[5] Bowen, R, Equilibrium states and the ergodic theory of Anosov diffeomorphisms, () · Zbl 0308.28010
[6] Erdelyi, A, Asymptotic expansions, (1956), Dover New York · Zbl 0070.29002
[7] Gurevich, B.M, Construction of increasing partitions for special flows, Theory probab. appl., 10, 627-645, (1965) · Zbl 0152.04101
[8] Kato, T, Perturbation theory for linear operators, (1980), Springer-Verlag New York
[9] Lalley, S, Ruelle’s Perron-Frobenius theorem and the central limit theorem for additive functionals of one-dimensional Gibbs states, () · Zbl 0679.60034
[10] Margulis, G, Applications of ergodic theory to the investigation of manifolds of negative curvature, Funktsional anal. i prilozhen, 3, 4, 89-90, (1969)
[11] Parry, W, Bowen’s equidistribution theory and the Dirichlet density theorem, Ergodic theory dynamical systems, 4, 117-134, (1984) · Zbl 0567.58014
[12] Parry, W; Pollicott, M, An analogue of the prime number theorem for closed orbits of axiom A flows, Ann. math., 118, 573-591, (1983) · Zbl 0537.58038
[13] Pollicott, M, A complex Ruelle-Perron-Frobenius theorem and two counterexamples, Ergodic theory dynamical systems, 4, 135-146, (1984) · Zbl 0575.47009
[14] Ruelle, D, Thermodynamic formalism, (1978), Addison-Wesley Reading, Mass
[15] Sarnak, P, Asymptotic behavior of the horocycle flow and Eisenstein series, Comm. pure appl. math., 34, 719-739, (1981) · Zbl 0501.58027
[16] Selberg, A, Harmonic analysis and discontinuous groups in weakly symmetric Riemannian spaces with applications to Dirichlet series, J. Indian math. soc., 20, 47-87, (1956) · Zbl 0072.08201
[17] Stone, C, Applications of unsmoothing and Fourier analysis to random walks, () · Zbl 0178.20101
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.